MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil could not be pushed out of the microcatheter. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for a ruptured, saccular aneurysm located in the m1 segment of the middle cerebral artery.The max diameter was 2mm, and the neck diameter was 1mm.The patient's blood flow and vessel tortuosity were normal.Additional information received reported that the resistance was in the middle of the echelon 10 microcatheter.The coil had pushed out of the introducer sheath smoothly, and there was no kink/damage observed to the coil.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box; within a sealed plastic pouch; and within a dispenser coil.The echelon-10 micro catheter used in the event was not returned.Therefore, device analysis could not be performed and conformance to specifications could not be determined.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017¿.Per the axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands¿ therefore, the echelon-10 micro catheter was found compatible for use with the axium prime coil.Visual inspection/damage location details: the axium prime implant coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium prime pushwire was found to be broken at ~3.3cm from proximal end and retained by release wire.The axium prime implant coil was found to be damaged within the introducer sheath.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.Testing/analysis: due to its damaged condition, the axium prime coil could not be used for resistance testing with an in-house catheter.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the cause could not be determined.Advancing the axium prime coil against resistance would result in damage to the implant coil and pushwire.Possible contributing factors to ¿coil resistance¿ include the use of an incompatible device for delivery, tortuous anatomy, or failure to hydrate the axium prime coil prior to use.The echelon-10 micro catheter used in the event was not returned; therefore, any contributing factors (other than inner diameter specification) could not be assessed.The echelon-10 micro catheter was found to be compatible, the axium prime coil was prepared prior to use (which includes coil hydration), and the vessel tortuosity was normal.There was no non-conformance to specifications identified that led to the reported issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13447090
Report Number2029214-2022-00154
Device Sequence Number14727603
Product Code KRD
UDI-Device Identifier00847536032125
UDI-Public00847536032125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot NumberB154925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/03/2022
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale